FDA MAY REQUIRE WARNING THAT IMPOTENCE MEDICATIONS MAY CAUSE BLINDNESSMay 28, 2005 | www.Newsinferno.com
For the past seven years, the jubilation surrounding the availability of drugs like Viagra, Cialis, and Levitra has been remarkable. No other drugs since oral contraceptives have had such a dramatic impact on sexual practices and expectations. As with every other powerful prescription drug, however, the day of reckoning regarding potentially dangerous side-effects was always lurking in the shadows. That day has now arrived.
The FDA has disclosed that, since 1998, it has received some 43 reports of non-arteritic anterior ischemic optic neuropathy (NAION), a type of blindness, in men taking impotence drugs (38 involving Viagra, 4 for Cialis, and 1 for Levitra). To be sure, NAION is a very rare condition and the FDA was quick to point out that a definite link between the drugs and the condition has not been established. Yet, the possibility that such a serious side-effect exists is enough to raise the issue of whether the FDA should require a warning these drugs to carry a warning with respect to NAION. Pfizer (Viagra) is considering a label change while Eli Lilly (Cialis) has already added a reference to the reports of NAION. GlaxoSmithKline (Levitra) has not made any public Statement on the matter. .
Personal Injury & Side Effects News